I am concerned about the behavior of a friend of mine who is taking 340 mg adderall (adderrall) a day as prescribed by a psychiatrist for adult ADD. She has been on it for 5 - 6 years, starting on a much smaller dosage and indicating to the psychiatrist that it was not helping, and the psychiatrist kept upping the dosage. From the bit of research I have done, my understanding is that this may not be a reasonable dosage of adderall (adderrall). While filling the prescription, pharmacists have also made comments re: the high dosage. My friend is agitated / aggressive to varying degrees, thinks people are following / watching her, has indicated helicopters are following her / hovering over her at costco, indicates that people are parking outside her house watching her. Her psychiatrist is not interested in addressing adderall (adderrall) as cause and says "she is imagining things". I have the following questions re: this at least to start:
- is 340 mg adderall (adderrall) a reasonable dosage / should that high dosage generally raise a red flag?
- can adderall (adderrall) cause the above symptoms / in any dosage let alone the one outlined?
It would seem to me that any amount of speed would be too much. And so what if it is prescribed by a doctor. It is still speed. And can it cause paranoia? Absolutely. That is one of its side effects.
One hears nowadays of someone being addicted to prescription medicines (Michael Jackson is a case in point). What that means is that an MD is supporting a patient's addiction. In some cases he is actually causing it by long-term treatment with addictive drugs, All doctors are not created equal. It is up to the patient to find an ethical and dedicated professional.
I have been looking up dosages on the internet. There are no firm standards but it would appear that at most 120 mg/day is OKt for someone weighing about 180 lbs., so I can see why the pharmacists are concerned. The druggist is a chemist; the doctor is not, so it is best to heed him.
Adderal is like meth. U do to much u hallucinate. Im surprised she has.t died honestly. She muat be severly addicted. When u r prescribed to it ,like mysels u have to force urself to take it its not somthing I want but it helps me lusten beter ect. But I started at 20mg tht wad to muxh,now im down to 10 u get tht girl help
That is insane and from what I hear, the Max amount they can prescribe is a 180mg a day.. how true that I don't know.... I've been addicted to amphetamines and methamphetamines most my life and that is crazy amount. I've done more than that but I wasn't having a professional prescribe it to me... They need to take his license
That seems crazy high to me. You need to see if you can get her into consulting a different doctor and seeing what other help she maybe able to get.. And her psychiatrist if the drug isn't the cause and it's her imagination. What are they doing to address that? She is in desperate need of help of help. Good luck to you and thank god she has you looking out for her. Which I am sure can be very stressful for you.
i was on 90 a day and it did nothing but give me awful side effects i was on it 15 yrs ago if you took one 30 you were good for at least 8 hrs adderall (adderrall) is nothing like it used to be its garbage and it put me in the hospital i dont know what they are doing but its messed up cause its expensive and it ***** maybe thats y she went up so high generic ritilin is more potent than that trash
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.